Kevin Beanland Associate Dean of the College, Administrative Affairs and Professor of Mathematics

Kevin Beanland

Simpson House

As the Associate Dean of Administrative Affairs, Kevin oversees budget planning and management, space planning, facilities, and compliance. He partners with faculty in fiscal and budgetary matters as well as space and facilities. He works closely with staff across the college to ensure smooth operations and meeting of faculty needs and also collaborates with Dean Kimber on strategic priorities.


Ph.D., Mathematics, University of South Carolina, 2006
B.A., Mathematics, St. Mary’s College of Maryland, 2002


Kevin is a researcher in the field of Banach space theory, and also published works in real analysis and descriptive set theory. The research delves into the geometry of Banach spaces and the examination of bounded linear operators within the spaces. Kevin's work primarily involves constructing Banach spaces with strict structures and utilizing techniques from descriptive set theory to analyze collections of operators between Banach spaces. 

Selected Publications

Uniformly factoring weakly compact operators and parametrized dualization, (with Leandro Antunes and Bruno Braga), Forum Math. Sigma 9 (2021), Paper No. e22, 27 pp.

Genericity and Universality for Operator Ideals, (with Ryan M Causey), Q. J. Math. 71 (Oxford) (2020), no. 3, 1081–1129

Classes of operators determined by ordinal indices, (with Ryan M Causey, Daniel Freeman, and Ben Wallis), J. Functional Analysis, 271 (2016), no. 6, 1691–1746.

Arbitrarily distortable Banach spaces of higher order, (with Ryan Causey and Pavlos Motakis), Israel J. Math. 214 (2016), no. 2, 553-581.

The stabilized set of p’s in Krivine’s theorem can be disconnected, (with Daniel Freeman and Pavlos Motakis), Adv. Math 281 (2015), 553-577.

Uniformly factoring weakly compact operators, (with Daniel Freeman) J. Functional Anal. 266 (2014), no. 5, 2921-2943.

An extremely non-homogeneous weak Hilbert space, (with Spiros A. Argyros and Th. Raikoftsalis) Trans. Amer. Math. Soc. 364 (2012), 5015-5033.

An ordinal indexing of the space of strictly singular operators, Israel J. of Math., 181 (2011), 47-60.

Publications with W&L Undergraduates

Schreier sets, linear recurrences, and Turan sequences, (with Hung Chu and Carrie Finch-Smith), to appear in Fibonacci Quarterly.

The Schreier space does not have the uniform lambda property, (with Hung Chu*), Proc. Amer. Math. Soc. 149 (2021), no. 12, 5131–5137.

On the Geometry of Higher Order Schreier spaces, (with Hung Chu* and Leandro Antunes), Illinois J. Math. 65 (2021), no. 1, 47–69.

Time stopping for Tsirelson’s Norm, (with Michael Holt*, Noah Duncan*), Involve 11 (2018), no.5 857–866.

Extreme points for Combinatorial Banach space, (with Michael Holt*, Noah Duncan* and James Quigley*) Glasg. Math. J. 61 (2019), no. 2, 487–500.